# SDR HYIA20171205001

- Difficulty date: December 4, 2017
- Submitted: December 5, 2017
- Operation: Air carrier
- Aircraft: N2748Y
- Make and model: Cessna 402C
- Aircraft serial: 402C0248
- Aircraft time: 33,450 hours, 35,999 cycles
- System (JASC): 5312 · Fuselage Main, Bulkhead
- Part: Bulkhead
- Part number: 501116317
- Condition: Cracked
- Location: Frame 14
- Part time: 33,450 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

AFTER DEPARTURE AND CLIMBING THROUGH 800 FT MSL THE AIRCRAFT FLEW THROUGH A FLOCK OF BIRDS.  BOTH WINDSHIELDS WERE DAMAGED AND THE AIRCRAFT MADE AN UNEVENTFUL LANDING.  SUBSEQUENT INSPECTION FOUND THE FUSELAGE BULKHEAD AT STATION 14.25 (OEM PN 5213025-21) IS SIGNIFICANTLY DAMAGED.  THIS BULKHEAD IS SPECIFICALLY REFERENCED AS A ‘MAJOR STRUCTURAL MEMBER’ IN SECTION 6-20-01 OF THE AMM.  THE CENTER WINDSHIELD STRUCTURAL MEMBER AND UPPER WINDSHIELD CIRCUMFERENTIAL FRAME (CENTER) ARE DAMAGED.   THESE AREAS ARE IDENTIFIED AS ‘PRINCIPAL STRUCTURAL ELEMENTS’ IN SECTION 5-13-00 OF THE AMM.  WE ARE GOING TO MAKE AN INITIAL NOTIFICATION TO THE NTSB BASED ON THIS INITIAL DAMAGE ASSESSMENT.
